Narrow Results Clear All
Search results for ""
ISMP Medication Safety Alert! Acute Care Edition. May 2, 2001.
This is an alert from the Institute for Safe Medication Practices informing readers of a fatal medication error that occurred because of a misinterpreted decimal point. The error involved administration of morphine to a 9-month-old infant who received 5 mg instead of 0.5 mg of the drug. The order did not include a zero before the decimal point, and the nurse filling the order overlooked the omission. The child suffered a cardiac arrest and died. The case illustrates the importance of clearly communicating information about medications.
Ostrom CM. Seattle Times. June 22, 2006:B1.
This article reports on a Washington state law that prevents pharmacists from accepting prescriptions that are handwritten unless they are very clearly printed.
Evanston, IL: Office of the Governor; July 13, 2006.
This news release announces the governor's plans to improve patient safety in Illinois, including the use of e-prescribing by all providers and a Division of Patient Safety within the state public health department.
Unintended exposure of patient Lisa Norris during radiotherapy treatment at the Beatson Oncology Centre, Glasgow in January 2006.
Johnson AM. Edinburgh, Scotland: Scottish Executive; 2006.
This report shares results and recommendations from the investigation of a radiotherapy overdose. The investigation identified contributing factors such as an inexperienced caregiver, supervision gaps, ineffective double-checks, and the misalignment of system improvements with training and documentation.